Alert archive / Georgia / Flash Flood Warnings in 2005

Flash Flood Warning 15, NWS Tallahassee, FL

July 11, 20058 counties in Georgia

NWS Tallahassee, FL issued this flash flood warning at Jul 11, 2005, 7:52 AM EDT for 8 counties in Georgia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2005, 7:52 AM EDT (11:52 UTC)
Expired
Jul 11, 2005, 8:45 AM EDT
In force
53 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

Counties Baker County, GA, Calhoun County, GA, Decatur County, GA, Early County, GA, Miller County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 11.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2005-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 489 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2005-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
489 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KTAE 111205
FFWTAE
GAC007-037-087-099-201-243-253-273-111245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
752 AM EDT MON JUL 11 2005

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BAKER COUNTY IN SOUTHWEST GEORGIA
  CALHOUN COUNTY IN SOUTHWEST GEORGIA
  DECATUR COUNTY IN SOUTHWEST GEORGIA
  EARLY COUNTY IN SOUTHWEST GEORGIA
  MILLER COUNTY IN SOUTHWEST GEORGIA
  RANDOLPH COUNTY IN SOUTHWEST GEORGIA
  SEMINOLE COUNTY IN SOUTHWEST GEORGIA
  TERRELL COUNTY IN SOUTHWEST GEORGIA

* UNTIL 845 AM EDT(745 AM CDT)

* AT 747 AM EDT(647 AM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED VERY HEAVY RAINFALL FROM TROPICAL STORM DENNIS MOVING   
  NORTHWARD AT 25 TO 30 MILES MPH ACROSS PARS OF SOUTHWEST GEORGIA.  
  THIS RAIN BAND HAS ALREADY PRODUCED ACCUMULATIONS OF 2 TO 4 INCHES 
  OVER THE PAST 3 HOURS OVER THE WARNED AREA.  ADDITIONAL RAINFALL IS 
  EXPECTED FROM THE SAME BAND OVER THE NEXT THREE HOURS.

* RESIDENTS ALONG SPRING CREEK AND FISHPOND DRAIN IN SEMINOLE COUNTY 
  SHOULD SHOULD MONITOR FLOOD CONDITIONS AND BE PREPARED TO MOVE TO 
  HIGHER GROUND SHOULD FLOOD WATERS THREATEN. IF FLASH FLOODING IS 
  OBSERVED...ACT QUICKLY MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS.

* EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE RAPID FLOODING
  OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.
  ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS
  OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT
  TO FLOODING. 

* DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
  FATALITIES ARE VEHICLE RELATED.

LAT...LON 3185 8435 3163 8440 3161 8445 3150 8443
      3076 8462 3074 8463 3075 8486 3188 8463
      3191 8462 3191 8438

$$

52-LANIER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 1:58 AM EDT, 5 hours 54 minutes earlier.

Area forecast discussion, Jul 11, 1:58 AM EDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
158 AM EDT MON JUL 11 2005

.SYNOPSIS...WEAKENING TROPICAL STORM DENNIS NOW LOCATED IN NORTHERN
ALABAMA AND HAS DRAGGED MOST OF THE RAIN OUT OF OUR AREA WITH THE
EXCEPTION OF A FEW BANDS OF RELATIVELY LIGHT SHRA. WINDS REMAIN
GUSTY THROUGHOUT THE AREA WITH THE TIGHT PRESSURE GRADIENT OVERHEAD.

&&

.SHORT TERM...DENNIS WILL CONTINUE TO MOVE NORTH TOWARDS SOUTHERN IL
BY THIS EVNG BUT REMNANT MOISTURE OVER THE SE WILL WARRANT LIKELY
POPS THROUGHOUT THE CWA TODAY. WINDS WILL GRADUALLY DECREASE AS THE
STORM MVS TO THE NORTH AND SHOULD BE DOWN TO AROUND 5 MPH BY LATE
TONIGHT. RAIN CHANCES TUESDAY WILL REMAIN SLIGHTLY ELEVATED DUE TO
ABUNDANT MOISTURE STILL IN THE AREA...BUT BY WEDNESDAY CHANCES RETURN
TO ABOUT NORMAL AS MID LVL WINDS BECOME MORE WESTERLY AND SEA BREEZE
INTERACTIONS PROVIDE THE FOCUS FOR CONVECTION IN THE AFTN AND EVNG
HRS.

.LONG TERM...NO CHANGES PLANNED IN THE LONG TERM. CHANCE POPS WILL
REMAIN IN THE FCST FOR AFTN AND EVNG TIME FRAMES THROUGHOUT THE
EXTENDED. THE HURRICANE CENTER HAS STARTED ISSUING PRODUCTS ON
TROPICAL DEPRESSION FIVE NOW OVER THE CENTRAL TROPICAL ATLANTIC.
THE MODELS DONT PICK UP ON THIS FEATURE VERY WELL RIGHT NOW AND
EVEN SO...IF IT WERE TO AFFECT US IT WOULDNT BE UNTIL WELL INTO
NEXT WEEK.

&&

.MARINE...WINDS WILL CONTINUE TO DIMINISH THROUGHOUT THE EARLY
MORNING AND AFTERNOON HOURS TODAY AS DENNIS MOVES FURTHER TO THE
NORTH. WIND SPEEDS SHOULD BE BELOW CAUTION CRITERIA BY LATER THIS
AFTN...BUT SEAS MAY BE A LITTLE SLOWER TO DECREASE. LIGHT ONSHORE
FLOW IS EXPECTED THROUGHOUT THE REST OF THE WEEK.

&&

.FIRE WEATHER...NO CONCERNS THROUGH THE EXTENDED.

&&

.AVIATION...AS DENNIS CONTINUES TO PULL FURTHER AWAY FROM THE REGION
OVERNIGHT...ITS OUTER BANDS WILL GRADUALLY HEAD ON TO THE NORTHWEST
AS WELL. TLH AND ABY WILL EXPERIENCE THE WORST CONDITIONS DURING THE
NEXT FEW HOURS...AND THIS MAY SHIFT WESTWARD TOWARDS DHN AND PFN
OVERNIGHT. ON MONDAY...EXPECT MAINLY AFTERNOON AND EVENING SHOWERS
AND STORMS TO DEVELOP...WITH STRONG WINDS STILL LIKELY TO ACCOMPANY
THEM.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  89 75 91 73/ 60 30 40 20
PANAMA CITY  87 78 90 76/ 60 30 40 20
DOTHAN       87 76 90 75/ 70 30 50 20
ALBANY       88 75 91 73/ 80 30 50 20
VALDOSTA     89 74 92 73/ 70 30 40 20
CROSS CITY   91 74 91 75/ 50 30 50 30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

MCNATT
Hazardous weather outlook, Jul 11, 4:31 AM EDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
431 AM EDT MON JUL 11 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-120900-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
431 AM EDT MON JUL 11 2005

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

...THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE FLORIDA PANHANDLE
AND BIG BEND BEACHES TODAY...

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED. DENNIS HAS BEEN DOWNGRADED TO A
DEPRESSION AND CONTINUES TO RAPIDLY MOVE NORTH TOWARDS THE MIDWEST.
DEEP TROPICAL MOISTURE REMAINS OVER THE AREA TODAY HOWEVER AND
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS
AFTERNOON AND INTO TONIGHT. THE CHANCE FOR WIDESPREAD SEVERE WEATHER
IS LOW.

WITH THE RECENT HEAVY RAINS...RIVER FLOODING AT MULTIPLE POINTS IS
OCCURRING OR EXPECTED OVER THE NEXT FEW DAYS. SEE THE LATEST RIVER
STATEMENTS ISSUED BY THIS OFFICE FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
AFTERNOON SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGHOUT
THE WEEK DUE TO ABUNDANT MOISTURE OVER THE AREA AND SEA BREEZE
INTERACTIONS. TEMPERATURES WILL BE ABOUT NORMAL FOR THIS TIME OF
YEAR.

.SPOTTER CALL TO ACTION STATEMENT...
NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL
NOT BE REQUIRED.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

23-MCNATT

Nearby

Flash Flood Warnings in Georgia, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.